... 1/2 years. I recently had an MRI that showed two bulging discs which I thought to be the cause of my current in a series of problems over the years. After no help from my PCP, and getting the run around from the 'really great' pain specialist she referred me to that (after a month of trying to get in decided he wasn't taking new patients) I finally found a neurologist. He was extremely busy but worked me in and after a very short visit determined I had Fibromyalgia. At the time of my visit I had just taken my last pain pill and was in quite a bit of pain. In fact my mom had to drive me to the dr as shifting my foot from gas to break caused severe pain, plus sitting, standing sleeping..you get the idea. He said he was 90% sure of his diagnosis but wanted to do testing to be 100%. My next appt would be 3 weeks out. I asked about what to do for the pain in the interim and he stated he never prescribes pain medicine on a first visit. ??? Due to my job which entails a lot of driving I asked what/how I could possibly work, besides not having the ability NOT to work. Coupled with this was the obvious fear of withdrawal and subsequent pain sure to increase as the day worn on. (I am sorry for the long pot, please bear with me as I a new at this and very anxious, scared, and just need to talk and get feedback from ppl who understand) he was adamant about no pain mess but referred me to a dr that could get me off of the vicodin and help with any withdrawals. My soonest appt would be the end of the following week. Well I am no math major but one week was not going to help with what was going to be happening to me in just a few hours. I got my appt and then was able to get some pills (from a friend) that could get me to the date of appt. Today was my appt. I am now on 2 strips 2x day of Suboxone . It is 3am, I am not tired, I have had to take a third strip plus four .5 clonazapram spread out thru the day. Besides my increased anxiety I am extremely fearful of my withdrawal, coupled with the pain I may/will have in my back because of a dr that does not want to use any mess to help with it. I should mention that he did start me on amatriptyline, increasing over the next three wks till my next appt. Is there anyone that is willing to help share any words or suggestions for me? I DO want to be off the vicodin, but the fear of the withdrawals is extreme as is the fear of the pain /flair ups that I know are in my future. As I have read in these threads the withdrawals can show up a day or so AFTER starting the Suboxone and I am just flat scared. I went thru fenel patch withdrawals several years ago after trying to avoid back surgery and I wanted to die, and really thought I was going to. Please, I am so sorry for such the lengthy post but what can I expect? Is it going to get worse before getting better? As I said, I took a third strip already because of my fears and here it is 3:25 in the morning and my mind/head/body is not anywhere near asleep. Thank you for taking the time to read. Any advise is greatly appreciated. I feel as if the rest of the world is asleep and I sit here in such a silly (and yet real to me) state of fear!
Dear Jillynnie,welcome, I tied to figure out how many vics you were taking, and didn't see that in the post, nor did I see how long you waited before starting the suboxone. Almost from the first dose of suboxone, all withdrawal is gone and doesn't show back up. Heroin patients and methadone patients may have a more difficult switch and need more, but I think you might be on too much suboxone. They often prescribe more than the person needs. Some do have an adjustment period on suboxone. If you started the suboxone less than 24 hours after your last opiate you may be in precipitated withdrawal, if you took any methadone to tide you over til you started suboxone or long acting opiates like the fentanyl patch, precip may have occured. If you only too short acting opiates, waited 24 hours in withdrawal before starting subs, you symptoms should be gone. The insomnia may be from too high a dose and the anxiety.
I have never read that withdrawal shows up 24 hours after starting suboxone, but think you are just overly anxious and my have taken your subs too late in the day. Can you please hit comment, list how many vics you were up to per day before subs, anything else you took to get thru to the subs induction appointment, if you waited 24 hours before inducting and what specific withdrawal symptoms you feel you are having, it would be helpful. Don't worry about the long post, we all have a long post the first of second time here, it's ok Patti.
You take the suboxone and you will most likely not feel any withdrawals. I can not believe I am saying this but I felt just like you. Look at my profile. My drug use and pain. I am on 2mgs per day and feel fine. The fear of being sick and going through withdrawals are a bigger problem. Calm down and trust those on this site. They helped me. I can aslo tell you for me personally the suboxone also helps with the pain. But, I'd rather be in pain then taking those pain pills for the rest of my life. We are all different but but I trusted the people that had taken or were taking suboxone and without it i would not know where i'd be.
You can do this Jilly I too work, 12 hours per day. I could not function without the suboxes help. It does not do anything to me other then stop those awful withdrawals. For me, I was about at the end of the road. So I am truly grateful for it, for now. Until I stop it's use. That is another story.
Good luck and you will find many people here that will help. I will as much as I can. I am on my second month.
hi Jillynnie, i read your post and i really felt for you. I dont know anything about pain management but i am on methadone. I am only a new member myself but have found this site welcoming and helpful in every aspect. So good luck in your time ahead and all i can say to you is stay strong and keep in touch with this site as i know it will be a comfort to you. Sadly that is all i have to offer. Never feel silly and if fear rears its ugly head hit it with a phonebook and jump on this site. All the best. Skins1970
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Vicodin - I just started tapering today from 10-500 mg of Lortab. 3x a day to 3 7.5 mg today after 5
Posted 30 Mar 2010 • 2 answers
Today I took 2mg of suboxone for detox symptoms, my own vicodin is now due to pick up, will it work?
Posted 5 Sep 2010 • 1 answer
Posted 14 Aug 2011 • 3 answers
Posted 14 Aug 2011 • 2 answers
Posted 15 Dec 2011 • 1 answer